Missie’s Story – Cipro Side-Effects

Missie FQWall

This is a very hard story for me to tell. It all started four months ago with what I thought was a bladder infection. I called the doctor and had him prescribe something over phone. He called in a script for Bactrim which I took for three days but it didn’t make anything better so I decided to go to the doctor. I have a urine sample. They said there was no sign of infection but they would send it out for culture. In the meantime try cipro since its a broad spectrum drug. He asked if I had a problem with quinolone drugs. I had never taken cipro before so I told him I didn’t know since this would be the first time taking it. I took it starting march 12th for three days at 250 mgs twice a day so a total of six pills. On the third day I was walking up the stairs and felt a sharp pain in my knee. I had read about tendon issues so I immediately went online and what I read horrified me. I have anxiety issues already so reading all of these stories really put me over the edge. Five days later I got burning pain in both achilles and started to get non stop muscle twitching in my calves. I went to the emergency room and was told that this can happen from cipro and I was given lidocaine pain patches which didn’t do a whole lot. I started to get burning places all over my body and pin pricking sensations. I read all of the supplements that seemed to help people and tried many of them. Over the next month or so things seemed to be getting some better. The burning pains seemed to be dying down. I was getting sharper pains in my achilles tendons but they weren’t constant. Three months in I started doing physical therapy for my tendons and that really seemed to help the pain and strengthen them. Now just this past weekend four months in I started to get intense burning mainly in my hands and arms but intermittently in random places in my body. Some of the muscle twitches are coming back. I’m beyond terrified right now that this is going to be permanent. I’m only thirty years old and newly married. I’m afraid this is going to keep me from having a family and keeping my job. I can’t believe that this is all happening from an antibiotic that I didn’t even need. I keep trying to pray and stay as positive as I can but its very very hard. I get down very easily and cry alot. Especially because once I started physical therapy I really thought things were turning a corner. I hope that I don’t have permanent nerve damage and that this doesn’t get even worse. I hadn’t wanted to post my story before because it made it all too real that this was happening to me. But I know now it is real, it is happening and there’s not much I can do but hope that things don’t get worse and improve to a point where I can live my life and have the things that have always been so important to me.

5 thoughts on “Missie’s Story – Cipro Side-Effects

  1. It comes and goes in waves. That you got quite a bit better for a while is a good sign. I got significantly better around month 4 then went through a relapse in month 8. I’m almost at 11 months now and again back to “normal”. Like you I am young (almost 29) and looking towards a future with a family etc. We will make it through I have faith 🙂

  2. It’s cyclic. You’ll be happy to know, I’m 2 1/2 years out from being floxed. I have good days and not so good days. I also have an absolutely beautiful and healthy 11 month old daughter. It’s worse when I’m fatigued or stressed, and my metabolism is shot to hell…but…most days I am okay enough to get around, take care of her, and run my business.

  3. *It also flairs when I eat processed food, GMO/non-organic soy, corn or wheat, MSG, some alcohols (but not all) and anything that has been sprayed with a pesticide. Our gardener has been setting it off when he works in our yard – possibly due to the previous owners’ use of pesticides and herbicides :(*

  4. My story is the same as yours – suspected Uti with a negative culture. I only took 3 pills and my tendons tore, my meniscus tore. I couldn’t stand in line at the grocery store. Physical therapy, Prolotherapy, and lots of natural foods and vitamins helped. It took me a good 1-2 years before I could resume normal activities. Hang in there. The neuropathy may never go away completely, but the other symptoms should subside.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s